Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 25, 2014, 5:44 AM EST for 23 counties in Tennessee; 7 counties in Virginia. It took effect at Jan 25, 2014, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 5:44 AM EST (10:44 UTC)
- In effect from
- Jan 25, 2014, 10:00 AM EST
- Expired
- Jan 26, 2014, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
All 30 counties
Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.7 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS74 KMRX 251044 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 544 AM EST SAT JAN 25 2014 ...STRENGTHENING SOUTHWEST WINDS AHEAD OF COLD FRONT TODAY AND STRONG NORTHWEST WINDS BEHIND THE FRONT EARLY TONIGHT... .A COLD FRONT WILL MOVE EAST THROUGH THE SOUTHERN APPALACHIANS THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TODAY AS THE FRONT APPROACHES. THE WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE FRONT AND REMAIN STRONG THROUGH THIS EVENING. TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008- 251945- /O.NEW.KMRX.WI.Y.0003.140125T1500Z-140126T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 544 AM EST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. * EVENT...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING...SOUTHWEST WINDS WILL INCREASE EARLY TODAY. THE WIND WILL SHIFT TO THE WEST LATER THIS AFTERNOON AND REMAIN STRONG. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ018-041-043-045-047-072-074-251945- /O.NEW.KMRX.WI.Y.0003.140125T1500Z-140126T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 544 AM EST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SUNDAY. * EVENT...SOUTHWEST TO WEST WINDS AT 20 TO 35 MPH WITH GUSTS NEAR 50 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...SOUTHWEST WINDS WILL INCREASE EARLY TODAY. THE WIND WILL SHIFT TO THE NORTHWEST LATER THIS AFTERNOON AND REMAIN STRONG. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
796 WWUS74 KMRX 251542 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1042 AM EST SAT JAN 25 2014 ...STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS TODAY INTO TONIGHT... .A COLD FRONT WILL MOVE EAST THROUGH THE SOUTHERN APPALACHIANS THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TODAY AS THE FRONT APPROACHES. THE WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE FRONT AND REMAIN STRONG INTO THIS EVENING. TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008- 251645- /O.CAN.KMRX.WI.Y.0003.000000T0000Z-140126T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1042 AM EST SAT JAN 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE GUSTY FROM THE WEST AND SOUTHWEST TODAY...BUT THE THREAT OF SUSTAINED WINDS OF 26 MPH OR HIGHER AND WIND GUSTS TO 40 MPH OR MORE HAS DIMINISHED. $$ TNZ018-041-043-045-047-072-074-252000- /O.CON.KMRX.WI.Y.0003.000000T0000Z-140126T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1042 AM EST SAT JAN 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * EVENT...SOUTHWEST TO WEST WINDS AT 15 TO 30 MPH WITH GUSTS AROUND 40 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING. THE WIND WILL SHIFT TO THE NORTHWEST LATER THIS AFTERNOON AND REMAIN STRONG. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
173 WWUS74 KMRX 251947 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EST SAT JAN 25 2014 ...STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT... .A COLD FRONT WILL PUSH THROUGH THE SOUTHERN APPALACHIANS EARLY THIS EVENING. GUSTY SOUTHWEST WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE FRONT AND REMAIN STRONG INTO EARLY TONIGHT. THE WINDS WILL SUBSIDE LATER TONIGHT. TNZ018-041-043-045-047-072-074-260400- /O.CON.KMRX.WI.Y.0003.000000T0000Z-140126T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 247 PM EST SAT JAN 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * EVENT...SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...THE WINDY CONDITIONS WILL CONTINUE INTO EARLY TONIGHT...BUT WILL SUBSIDE BY LATE TONIGHT. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
664 WWUS74 KMRX 260225 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EST SAT JAN 25 2014 ...STRONG GUSTY WINDS TONIGHT OVER THE HIGHER ELEVATIONS... .A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION TONIGHT...WITH GUSTY WESTERLY WINDS LINGERING OVER THE HIGHER ELEVATIONS THROUGH EARLY SUNDAY MORNING. TNZ018-041-043-045-047-072-074-260900- /O.CON.KMRX.WI.Y.0003.000000T0000Z-140126T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 925 PM EST SAT JAN 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM SUNDAY MORNING... * EVENT...STRONG WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 45 MPH...CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...THROUGH EARLY SUNDAY MORNING. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:40 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 25, 3:40 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EST SAT JAN 25 2014 .SHORT TERM (TODAY AND TONIGHT)...UPPER JET MOVING THROUGH THE TN VALLEY EARLY TODAY. LARGE AREA OF SURFACE LOW PRESSURE OVER GREAT LAKES WITH COLD FRONT EXTENDING SW INTO TX. THIS FRONT WILL MOVE RAPIDLY EAST THROUGH THE SOUTHERN APPALACHIANS BY THIS AFTERNOON. WINDS WILL INCREASE IN ADVANCE OF FRONT WITH LOW LEVEL JET NEAR 50 KNOTS. WINDS WILL CONTINUE STRONG THROUGH THE EVENING HOURS AS STRONGER WINDS MIX DOWN BEHIND FRONT. WEAK WARM AIR ADVECTION UNDERWAY IN ADVANCE OF THE FRONT. TEMPERATURE WILL CLIMB WITH SOUTHERN AREAS RISING ABOVE FREEZING FOR A FEW HOURS TODAY. SNOW BANDS WILL ACCOMPANY THE FRONT. ONCE AGAIN...INITIAL CONDITIONS VERY DRY AND AVAILABLE MOISTURE WILL BE LOWERING AS COLD FRONT MOVES THROUGH TODAY. SNOW ACCUMULATIONS WILL BE GENERALLY LIGHT AND FAVORING WESTERN FACING SLOPES AS THE EVENT UNFOLDS THIS AFTERNOON. POST FRONTAL AIRMASS DRIES CONSIDERABLY THIS EVENING AS BRISK WEST WINDS CONTINUE INTO THE OVERNIGHT HOURS. SOME AREAS MAY REQUIRE A WIND ADVISORY TODAY. STRONG COLD AIR ADVECTION OVERNIGHT WILL RESULT IN TEMPERATURE DROPPING FAST. TEMPERATURES COUPLED WITH THE BRISK WINDS WILL LIKELY REQUIRE A WIND CHILL ADVISORY FOR MANY AREAS OVERNIGHT. .LONG TERM (SUNDAY THROUGH FRIDAY)...DEEP...BROAD UPPER TROUGH OVER THE EASTERN U.S. WILL CONTINUE TO DOMINATE AREA WEATHER THOUGH MUCH OF THE EXTENDED. SUNDAY WILL BE THE WARMEST DAY OF THE EXTENDED AS WINDS BECOME SOUTHERLY AHEAD OF AN APPROACHING SYSTEM. THESE SOUTHERLY WINDS WILL BE A BIT BREEZY BUT WILL CARRY IN WARMER AIR. HOWEVER...THIS WARMING WILL BE SHORT-LIVED AS THE NEXT SYSTEM MOVES IN LATE SUNDAY NIGHT INTO MONDAY. WINDS WILL SHIFT TO THE NORTHWEST BEHIND A STRONG COLD FRONT. SCATTERED LIGHT SNOW SHOWERS WILL ACCOMPANY THE FRONT WITH SOME ACCUMULATING SNOW POSSIBLE OVER THE HIGHER TERRAIN. HOWEVER...THE MAIN CONCERN WILL BE THE BRISK NORTHWEST WINDS BRINGING IN ANOTHER ROUND OF VERY COLD ARCTIC AIR. SINGLE DIGIT TEMPERATURES COMBINED WITH THE WINDS MANY CREATE DANGEROUS WIND CHILLS...ESPECIALLY OVER HIGHER ELEVATIONS MONDAY NIGHT. THE VERY COLD TEMPERATURES WILL STAY OVER THE REGION TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL SLOWLY MODERATE WEDNESDAY AND THURSDAY. MODELS IN POOR AGREEMENT BY THE END OF THE PERIOD...BUT THE NEXT SYSTEM SHOULD MOVE IN AROUND THE FRIDAY TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 40 20 46 31 36 / 20 10 0 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 35 17 42 29 34 / 70 10 10 20 20 OAK RIDGE, TN 34 17 42 29 33 / 60 10 10 20 20 TRI CITIES AIRPORT, TN 28 10 39 26 29 / 90 30 10 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/MJB
Hazardous weather outlook, Jan 25, 5:18 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 518 AM EST SAT JAN 25 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 518 AM EST SAT JAN 25 2014 /418 AM CST SAT JAN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT SCATTERED SNOW SHOWERS OR FLURRIES SHOULD START TOWARD DAYBREAK ACROSS NORTHERN PARTS OF THE CUMBERLAND PLATEAU...AND ALSO ACROSS SOUTHWESTERN VIRGINIA. A DUSTING TO AROUND 1 INCH OF SNOW MAY FALL ACROSS NORTHERN PARTS OF THE CUMBERLAND PLATEAU...WHILE UP TO 2 INCHES COULD ACCUMULATE ACROSS THE HIGHER TERRAIN OF SOUTHWESTERN VIRGINIA INTO NORTHEAST TENNESSEE AND THE SMOKIES BY LATE THIS AFTERNOON. SOME LOCALLY HEAVIER AMOUNTS UP TO 3 INCHES COULD OCCUR OVER WESTERN FACING SLOPES OF THE HIGHEST TERRAIN...SUCH AS THE HIGH KNOB AREA OF WISE COUNTY VIRGINIA...AND ALSO ACROSS THE NORTHERN MOUNTAINS OF EAST TENNESSEE. SOUTHWEST WINDS WILL BECOME BRISK TODAY AND CONTINUE THIS EVENING. A COLD AIRMASS WILL RETURN TO THE AREA TONIGHT. WIND CHILL READING BELOW ZERO ARE EXPECTED ACROSS SOUTHWEST VIRGINIA AND THE MOUNTAINS OF EAST TENNESSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ANOTHER BLAST OF VERY COLD TEMPERATURES WILL RETURN AND COULD PRODUCE VERY LOW WIND CHILL VALUES AT TIMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 25, 3:57 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 357 AM EST SAT JAN 25 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251700- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 357 AM EST SAT JAN 25 2014 /257 AM CST SAT JAN 25 2014/ ...STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY... WINDS WILL BECOME BREEZY TODAY AS COLD FRONT APPROACHES. BANDS OF SNOW WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHEAST INTO THE SOUTHERN APPALACHIANS THIS AFTERNOON. LIGHT SNOW ACCUMULATIONS POSSIBLE ...MAINLY NORTH OF I-40 AND IN THE SMOKIES. BRISK WINDS WILL CONTINUE THIS EVENING AS TEMPERATURES FALL BEHIND THE COLD FRONT. VERY COLD TEMPERATURES CAN BE EXPECTED AGAIN BY SUNDAY MORNING. WIND CHILL READINGS WILL FALL TO BELOW ZERO ACROSS THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINA...THE MOUNTAINS OF TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA.
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.